MAUDE Adverse Event Report: COOK IRELAND LTD ST-2 SOEHENDRA TANNENBAUM BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ST-2 SOEHENDRA TANNENBAUM BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22294
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
This mdr is being submitted as part of the retrospective review for a new established precedence of 'advancement difficult'.They tried to use the ttso-8.5-13 but didn't advance the endoscope accessory channel.
 
Additional Manufacturer Narrative
Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of (b)(4).Exemption number: e2016031.(b)(4).1 x ttso-8.5-7 device was returned to cook (b)(4) for evaluation.As rpn ttso-8.5-13 was documented in the original problem statement from the customer, clarification was requested to confirm the correct rpn number for the device.It was clarified that the device was a ttso-8.5-7.Lab evaluation: a lab evaluation was held on 27th july2017.Upon evaluation, the outer diameter of the stent measured at 0.1115 inches which equates to 2.83 mm.The indicated working scope channel on label is 3.2mm.The evaluation also showed that the device condition was consistent with use.The returned device was shown to meet its designated specification, and therefore had no defects that would have contributed to this failure.Therefore it is most likely that the failure may been caused by the method of device use, and/or the accessories with which it was being used.Root cause: a definitive root cause for the customer complaint, could not be determined as the exact operational conditions of use could not be replicated the laboratory setting.The complaint is confirmed based on the customer's testimony as the clinical setting that could impact the functionality of the device could not be replicated in the laboratory.Documents review: a review of manufacturing records for the biliary stent device of lot # c1316096 did not reveal any discrepancy related to the complaint issue.Prds/fqc review: prior to distribution, all ttso-8.5-7 devices are subject to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in the internal procedures in place at cook (b)(4) ifu review: it may be noted that according to instructions for use, the user is instructed to "gently ensure the extension of all side flaps"."load positioning sleeve onto duodenal flap end of the stent".For 8.5 fr and larger stents the user is instructed to a) "remove tuohy-borst adapted from end of guiding catheter, then introduce guiding catheter into accessory channel over a pre-positioned wire guide" b) "introduce stent , tapered tip first, and positioning sleeve onto guiding catheter and pre-positioned wire guide".C) "advance guiding catheter* and/or pushing catheter in 1-2 cm increments until the stent is in the desired position".Summary: the complaint is confirmed based on the customer's' testimony.There were no defects observed that could have contributed to this complaint.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.They tried to use the ttso-8.5-13 but didn't advance the endoscope accessory channel.

Brand Name
ST-2 SOEHENDRA TANNENBAUM BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6916681
Report Number3001845648-2017-00443
Device Sequence Number461814
Product Code FGE
UDI-Device Identifier00827002222946
UDI-Public(01)00827002222946(17)200118(10)C1316096
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22294
Device Catalogue NumberTTSO-8.5-7
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/04/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1